Rebif and muscle soreness, burn

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 10/27/2008 5:00 AM (GMT -7)   
I am just about ready to start the full dose of rebif.  I am currently on 1/2 dose.  I have noticed even at 1/8 of dose when I started that the morning after I have a lot of soreness in my legs.  As time has gone on it does get better until the morning after the next injection.  Now at 1/2 does there is more of a burn to it.  I am hoping that his is all part of the adjustment to the meds.  Has anyone else had this kind of experience?  I was having problems with lots of weakness in my legs and couldn't get a word of help from my neurologists office.  I have an appointment with a new one on Wednesday.  My GP was nice enough to just try a simple Depomedrol shot rather than the full blown infusion of steriods and it helped me enough.  Please let me know if you have had similar problems adjusting to meds.
 
Thanks,
Cindy

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 10/27/2008 5:30 AM (GMT -7)   
I had injection site pain and burning with both copaxon and rebif. the rebif was the worst. went back to neuro who put me on an ivig drip and i am now up to a 2-day drip taking 4 hourstwice a month. when my veins began collapsing, the doctor had me have a port installed, and now i have no problems. my latest mri showed no changes and one "hot" spot was gone. had my first drip at the doctor's office, but now a nurse comes to me. all in all it is painless (except for the first stick and the ivig is slowing any advance of the disease. linda

MelstopMS
New Member


Date Joined Nov 2008
Total Posts : 2
   Posted 11/14/2008 8:05 PM (GMT -7)   
who trained you for injection? was it a rebif nurse from the company? I was trained by a home health nurse. She had never done it before and taught me wrong. I used the auto injector. she told me to squeeze my skin before injecting, but your not supposed to do that. She also did not tell me to make sure the auto injector was at three arrows to get to sc. I was not going in deep enough. Burned like fire. I take my shot after showerso I stopped doing alcohol on the injection site. Dont give up and make sure you were trained right. Call MS Lifelines and talk to a nurse. You could be doing one little thing wrong, and it can make things more painful... I posted a little while ago, but I would rather go through a little of the pain than have the indentions I have in my legs right now from Copaxone. My legs look horrible and will keep this forever....

healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 11/15/2008 6:29 AM (GMT -7)   

Hi MelstopMS,

Sorry about the spots on your legs.  My burn comes as muscle soreness in my legs and feet the next morning after injection.  Not at injection site.  Sometimes I have a little sting afterwards but haven't had much problem at the site.  I notice now that I am at full dose I sometimes get a red spot a couple of days after that lasts anywhere from a couple of days to two weeks.  MS Lifeline said that is normal.  I use topical benedryl gel on this when it happens.  The body can do amazing things so hopefully some of those spots will resolve themselves.  I am thinking good thoughts on that for you.  Thanks for your post.

Cindy


odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 11/15/2008 7:56 AM (GMT -7)   
was about 2 years ago that i was on copaxon and then rebif... honestly don't remember a thing about training. reading about the experiences of others brings up that burning pain w/rebif. better than every day, but hurt a lot... remember not using the autoinject thing and it hurt a little less. been a while, tho, and i vaguely remember using ice but details gone. hope the new neuro is more open to hearing your problems. have been very lucky to finally (third or fourth) finding a neuo who is sympathetic to hearing my pain as well as willing to try an unorthodox (ivig) means of my getting relief.
linda

jkb09
New Member


Date Joined Nov 2008
Total Posts : 2
   Posted 11/23/2008 10:52 PM (GMT -7)   
ive been on rebiff for a while now. those red marks didnt go away for me. after poking around i found that when doing shots on the legs, move a little more tword the thigh theres less chance of it going into muscle and more under more skin. those two areas never get red blotches and dont itch either. i gave up the whole stomach area. a hint for those new on rebiff and using an auto injector ((((slower is better))) so when you can try, with out injector just pinch and throw like a dart they go in rather easy then back up a little and slowly inject. youll notice less burnning. does any one else have the whole head feeling like its going to explode thing going on?? i was told it would subside and its been a quite a few months.
jason

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 11/24/2008 7:15 AM (GMT -7)   

Jason,

Welcome to Healingwell.  I am glad you have posted.  I am on copaxone and so I cannot answer your question.  I do know that some have said that while the side effects of the interferons get better, that it can be up to a year before some have completely adjusted to the med.  I am assuming you are taking ibuprofin to ease the side effects? 

We have a live chat on Mondays at 6PM central.  I hope you might join us.


Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 4:07 PM (GMT -7)
There are a total of 2,905,034 posts in 318,821 threads.
View Active Threads


Who's Online
This forum has 158188 registered members. Please welcome our newest member, DoubleChecking.
358 Guest(s), 6 Registered Member(s) are currently online.  Details
lynbrez, LymeSick 🌟, Wilderness, ByHisGrace, irish4me, straydog